Social Anxiety Support Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
109 Posts
Discussion Starter · #1 ·
Originally i posted the following information within the forum of 'treatment reviews', but perhaps this forum might be more relevant:
I've experienced anxiety since 2003
I'm currently in my final year of University & have recently sought treatment due to the fact that my illness has become too intrusive to ignore
My doctor has arranged for me to receive counselling sessions, they are supposed to begin within a few weeks
I have been on Citalopram (20mg) for roughly 6 weeks but I have experienced nothing at all; none of the negative sympoms that some people report, and no positive responses either
I don't know what to make of this reaction, i should have experienced something by now right?!
 

·
Registered
Joined
·
580 Posts
Originally i posted the following information within the forum of 'treatment reviews', but perhaps this forum might be more relevant:
I've experienced anxiety since 2003
I'm currently in my final year of University & have recently sought treatment due to the fact that my illness has become too intrusive to ignore
My doctor has arranged for me to receive counselling sessions, they are supposed to begin within a few weeks
I have been on Citalopram (20mg) for roughly 6 weeks but I have experienced nothing at all; none of the negative sympoms that some people report, and no positive responses either
I don't know what to make of this reaction, i should have experienced something by now right?!
Yes.... you should feel calmer, not too shaken by adverse circumstances. But you will have your social phobic thoughts still. They just won't turn your life into hell as before.

I am taking it right now as i need it for both depression and SA . However .... it is not a cure and my libido is way down and my emotions are a bit blunted.

6 weeks is too much . Now you can see yr doctor again and talk. It doesn't seem to be working for you.
 

·
Phucked
Joined
·
739 Posts
If you're patient you might want to increase your dose and wait a little longer. It's probably worth a shot if you're not even getting side effects. Maybe you need a high dose, or maybe the drug will simply do jack **** as it often does. Only one way to find out.
 

·
Registered
Joined
·
26 Posts
You should have felt better within 2 weeks. I'd ramp up the dose immediately or go back to the doc and try something else - Zoloft or Effexor (something with a wider dosing range) or in the case of Effexor because it is a different class of AD, an SNRI rather and a SSRI. It may work better for you. 6 weeks is way too long. Celexa is given because it is fast-acting and potent. It is obviously not working for you and don't bother with Lexapro (it's just the new version of Celexa).
 
1 - 4 of 4 Posts
Top